Jump to content
ACN Latitudes Forums

Recommended Posts

Just a thought.....

Was told too much histamine and was put on Omnaris, and either Zyrtec or Claritan. I had read about some having issues with Claritan so we did Zyrtec....

This stuff is terrible as well! The side effects are now obvious and not worth it! Increased OCD and emotional lability....

Going to stop it immediately and see what happens if thing settle down and resolve themselves. Will continue t o do the Omnaris and see what happens after cutting out the Zyrtec. On ABX Azithro also, but don't think this is the problem.

 

Found these websites that have some informational reviews by patients....WOW...wish I had known a month ago.

 

http://www.askapatient.com/viewrating.asp?drug=19658&name=CLARITIN&sort=satisfaction&order=1

 

They also review Zyrtec.

http://www.askapatient.com/viewrating.asp?drug=19835&name=ZYRTEC

 

Given the fact that there are already issues with emotions and OCD stuff I think this is a valuable site. Grant i t not all will have these issues or increased symptoms, but when it comes to PANDAS I feel I have to be extremely vigilant!

Link to post
Share on other sites

Thanks for the info; however, I think this is another one of those things that is very individual in our kids and may have to do not only with histamine but the levels and roles of other neurotransmitters and hormones in their systems, as well.

 

Our DS has been taking Zyrtec for many months, to no negative impacts.

 

Typically, poor reactions to antihistamines . . . including good old Benedryl . . . has been related to low histamine levels in people, as opposed to high. Did you have lab work attesting to histamine levels, or was it a clinical diagnosis by your doctor?

 

Several other people here on the forum are far better versed in histamine and the receptors that many of these meds address; as I understand it, there are four kinds of histamine receptors (H1 through H4) and some meds work on one while other meds work on another. Hopefully, one of those folks'll chime in here.

Link to post
Share on other sites

You may want to check out some more antihistamine info on this thread, for example. RN911's post, in particular, helps explain some of the various antihistamine choices and actions.

 

http://www.latitudes.org/forums/index.php?showtopic=15445&st=15&gopid=125340entry125340

 

Good luck!

Link to post
Share on other sites

I'm not well versed on histamines and such, but as a mom whose child negatively reacted to Claritn, we did well on Benadryl or Natural D-Hist. clause....some kids do bad on Benadryl...I think with allergy meds, even though our kids may carry the same dx of PANDAS, each child reacts different to each allergy med. Unfortunately, the only way to find out which works best is through trial and error.

Link to post
Share on other sites

Thanks for the info; however, I think this is another one of those things that is very individual in our kids and may have to do not only with histamine but the levels and roles of other neurotransmitters and hormones in their systems, as well.

 

Our DS has been taking Zyrtec for many months, to no negative impacts.

 

Typically, poor reactions to antihistamines . . . including good old Benedryl . . . has been related to low histamine levels in people, as opposed to high. Did you have lab work attesting to histamine levels, or was it a clinical diagnosis by your doctor?

 

Several other people here on the forum are far better versed in histamine and the receptors that many of these meds address; as I understand it, there are four kinds of histamine receptors (H1 through H4) and some meds work on one while other meds work on another. Hopefully, one of those folks'll chime in here.

 

We have had both a clinical diagnosis, and then bloodwork as well with a whole slew of other bloodwork....

I just can't figure out why it is getting worse? Could it be the ABX and the Herx people talk about on here, or is it the Zyrtec? So confused and it is like finding a needle in a haystack. Will hopefully have more answers tomorrow after a phone consult with Dr T. Now that all the bloodwork is in including a second round, we hopefully will get the right answers and treatment. RIght it looks to be what Dr T called seronegative PANDAS!?! uhm ok, now what?

 

Saw a flare up again after DS was sick with a viral thing they said was going around, Rapid and cultured strep both negative, yet he was sick with fever and such a sever sore throat he couldn't even swallow a sip of water!?! Lasted a full week! Then 3 days later.....here we go AGAIN! Symptoms spike up again....yet they say it was not strep.

 

So I am lost as to what is happening here with him, just trying to weed things out and get him better! This disease SUCKS! (sorry)....just feel lost in a sea right now. Gonna say a prayer that tomorrow brings answers and we get on the right path. I don't want to have to play doctor with my child's life, when will they get this figured out and treat it like it should be! My heart goes out to all of you......♥

Link to post
Share on other sites

I can't help but think that perhaps the 180-degree sorts of reactions we see from some of our kids in response to these meds might have something to do with the whole methylation picture we've been discussing on other threads here over the last week or so. To the extent that it's true that under-methylated kids are high in histamine, and over-methylated kids are low in histamine, that distinction might explain why some are thrown for a loop by antihistamine products and others respond favorably? :blink:

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...